Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 67, NWS Buffalo, NY

July 29, 2011

NWS Buffalo, NY issued this small craft advisory at Jul 29, 2011, 4:14 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 4:14 PM EDT (20:14 UTC)
Expired
Jul 29, 2011, 10:00 PM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WHUS71 KBUF 292014
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT FRI JUL 29 2011

LEZ040-041-300200-
/O.NEW.KBUF.SC.Y.0067.110729T2014Z-110730T0200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
414 PM EDT FRI JUL 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 3:05 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 29, 3:05 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
305 PM EDT FRI JUL 29 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT AS IT
MOVES ACROSS THE REGION THIS AFTERNOON AND EVENING. COOLER AND MORE
COMFORTABLE AIR WILL SPREAD ACROSS THE REGION OVERNIGHT AND REMAIN
THROUGH THE MUCH OF THE WEEKEND. THE NEXT THREAT FOR ANY SHOWERS
COMES SUNDAY NIGHT AND MONDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS
ONTARIO AND QUEBEC

&&

.NEAR TERM /THROUGH SATURDAY/...
THE COLD FRONT HAS BEGUN TO MAKE ITS WAY ACROSS THE CWA WITH
CLEARING SKIES ACROSS WESTERN LAKE ONTARIO BEGINNING TO MAKE THEIR
WAY INTO NORTHWEST PARTS OF THE NIAGARA FRONTIER.
LIMITED SHOWER ACTIVITY PRECEDES THE COLD FRONT WITH THE BEST SEVERE
DYNAMICS TO THE SOUTH AND EAST OF THE AREA.

THE FRONT WILL CONTINUE THRU THE CWA WITH MORE COMFORTABLE
TEMPERATURES INTO THE LOW TO MID 60S TONIGHT.

FOR SUNDAY...A SUNNY DAY ON TAP WITH TEMPERATURES AGAIN INTO THE 80S
AND DEWPOINTS COMFORTABLY IN THE LOW 60S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE DRAPED ACROSS THE OHIO VALLEY AND GREAT LAKES WILL
SLOWLY DRIFT EAST TO THE MID ATLANTIC COAST SATURDAY NIGHT AND
SUNDAY. THIS FEATURE SHOULD KEEP FAIR DRY WEATHER IN PLACE ACROSS
OUR AREA THROUGH THE END OF THE DAY ON SUNDAY...THOUGH THERE WILL BE
SOME INCREASE IN MID AND HIGH CLOUDS DURING THE AFTERNOON AS A WEAK
COOL FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST.

DURING SUNDAY NIGHT AND MONDAY...THE AFOREMENTIONED WEAK COOL FRONT
WILL SLOWLY DROP SOUTHEAST ACROSS THE FORECAST AREA. AS BOTH FORCING
AND MOISTURE ASSOCIATED WITH THE FRONT CONTINUE TO NOT LOOK ALL THAT
IMPRESSIVE...WILL JUST KEEP A LOW CHANCE OF SHOWERS/THUNDERSTORMS
IN PLACE TO COVER ITS PASSAGE.

WITH REGARD TO TEMPERATURES...850 MB TEMPS ARE EXPECTED TO BE IN THE
VICINITY OF +15C TO +16C THROUGH THE PERIOD. THIS SHOULD SUPPORT
HIGHS WELL INTO THE 80S BOTH DAYS...WHILE NIGHTTIME LOWS GENERALLY
RANGE FROM THE MID 50S TO MID 60S SATURDAY NIGHT...AND A FEW NOTCHES
HIGHER THAN THAT SUNDAY NIGHT. THE COOLEST READINGS WILL BE FOUND IN
THE INTERIOR VALLEYS OF THE SOUTHERN TIER...WHERE THE USUAL PATCHY
VALLEY FOG WILL ALSO BE LIKELY SATURDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN THE EXTENDED PORTION OF THE FORECAST...BROAD UPPER RIDGING WILL
REMAIN FIRMLY ANCHORED OVER THE PLAINS AND MISSISSIPPI VALLEY...
WHILE A LOW AMPLITUDE UPPER TROUGH LINGERS OVER FAR EASTERN CANADA.
UNDER THIS PATTERN...850 MB TEMPS WILL CONTINUE TO RANGE IN THE MID
TEENS...RESULTING IN SEASONABLY WARM TEMPERATURES PERSISTING THROUGH
THE PERIOD. THIS WILL TRANSLATE INTO HIGHS GENERALLY IN THE MID 80S
BY DAY...AND LOWS MOSTLY IN THE 60S AT NIGHT.

IN TERMS OF PRECIPITATION...THE BULK OF THIS PERIOD ALSO LOOKS TO BE
GENERALLY DRY. A BUBBLE OF SURFACE HIGH PRESSURE WILL BE IN CONTROL
OF OUR WEATHER TUESDAY...THEN WILL BE FOLLOWED BY A WEAK COLD
FRONTAL PASSAGE SOMETIME BETWEEN WEDNESDAY AND WEDNESDAY NIGHT...
BEFORE ANOTHER BUBBLE OF HIGH PRESSURE WORKS INTO THE AREA DURING
THE LATTER PORTIONS OF THE WORK WEEK. GIVEN THE WEAK NATURE OF THE
COOL FRONT AND CONTINUED MODEL DIFFERENCES WITH RESPECT TO THE ITS
TIMING...AT THIS TIME WILL ONLY INDICATE SOME LOW CHANCE POPS TO
COVER ITS PASSAGE.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONDITIONS ARE GENERALLY MVFR ACROSS THE REGION THE COLD FRONT IS
ON OUR WESTERN DOORSTEP AND WILL BE MOVING THROUGH THE REGION OVER
THE NEXT SEVERAL HOURS. SHOWERS AND LIMITED THUNDER ARE EXPECTED
ACROSS THE AREA IN ADVANCE OF THIS FRONT. WITH PLENTIFUL MOISTURE
SOME OF THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF VSBYS
DOWN TO IFR OR LOWER.

WINDS GUSTING TO 20 TO 25 KNOTS CAN BE EXPECTED IN THE VCNTY OF
THE FRONT WITH WINDS WINDS VEERING FROM SW TO W.

TONIGHT EXPECT CLOUDS TO QUICKLY DISSIPATE AS DRIER AIR FILTERS INTO
THE REGION. WITH A NOW WET GROUND AND WINDS DIMINISHING SOME PATCHY
FOG AND IFR VSBYS ARE POSSIBLE.

OUTLOOK...
SATURDAY AND SUNDAY...VFR.
MONDAY...MAINLY VFR. CHC SHWRS.
TUESDAY...VFR.
WEDNESDAY...VFR. CHC SHWRS/TSTMS

&&

.MARINE...
WINDS WILL SHIFT TO NORTHWEST IN THE WAKE OF A COLD FRONT THIS
EVENING. WITH HIGH PRESSURE BUILDING ACROSS THE LAKES FOR MUCH OF
THE WEEKEND. WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA.

&&

.CLIMATE...
JULY HAS SEEN EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN
NY. DESPITE PLENTY OF CLOUD COVER...TEMPERATURES HAVE REACHED
80 ONCE AGAIN TODAY /JULY 29TH/...THE 28TH OF 29 DAYS THIS MONTH TO
DO SO AT BOTH BUFFALO AND ROCHESTER. HERE ARE SOME INTERESTING
TEMPERATURE STATS FOR THE MONTH SO FAR...

...WARMEST MONTHS EVER (141 YR RECORD)...

(THROUGH JULY 28TH)

.BUFFALO...
#1...76.2...JUL 1921
#2...76.0...JUL 1955
#3...75.2...AUG 1947
#4...75.1...JUL 2011 ***
(JUL 2011 WILL END BETWEEN 75.1 AND 75.3)

.ROCHESTER...
#1...77.8...JUL 1921
#5...75.4...JUL 1955
#8...74.8...JUL 1931
#9...74.7...JUL 1887
#10..74.6...JUL 2011 ***
(JUL 2001 WILL END BETWEEN 74.7 AND 75.0)

...MOST DAYS IN A SINGLE MONTH WITH TEMPS 80 DEGREES OR HIGHER...

(THROUGH JULY 29TH)

.BUFFALO...
#1...29.....JUL 1955
#2...28.....JUL 2011 ***
(JUL 2011 WILL END WITH 29 OR 30)

.ROCHESTER...
#1...28.....JUL 1944, JUL 2011 ***
(JUL 2011 WILL END WITH 29 OR 30)

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...LEVAN
MARINE...LEVAN
CLIMATE...SFM/JJR
Hazardous weather outlook, Jul 29, 3:37 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT FRI JUL 29 2011

NYZ001>008-010>014-019>021-085-301945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
337 PM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT
CROSSES THE REGION THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED POOR DRAINAGE
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ030-042>045-062>065-SLZ022-024-301945-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
337 PM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-301945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
337 PM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 29, 10:31 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1031 AM EDT FRI JUL 29 2011

NYZ002-011-291545-
ORLEANS-GENESEE-
INCLUDING THE CITIES OF...MEDINA...BATAVIA
1031 AM EDT FRI JUL 29 2011

AS OF 1023AM...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORM
ACTIVITY CONTINUES TO MOVE ACROSS THE AREA LATE THIS MORNING.
THESE STORMS ARE PRODUCING VERY HEAVY RAIN...OCCASIONAL LIGHTNING
AND RAINFALL AMOUNTS OVER AN INCH. THIS HEAVY RAINFALL WILL CREATE
AREAS OF POUNDING WATER ON ROADWAYS...AND COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.

AR

NYZ003-013-014-291545-
MONROE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO...CANANDAIGUA
1031 AM EDT FRI JUL 29 2011

AS OF 1023AM...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORM
ACTIVITY CONTINUES TO MOVE ACROSS THE AREA LATE THIS MORNING.
THESE STORMS ARE PRODUCING VERY HEAVY RAIN...OCCASIONAL LIGHTNING
AND RAINFALL AMOUNTS OVER AN INCH. THIS HEAVY RAINFALL WILL CREATE
AREAS OF POUNDING WATER ON AREA ROADWAYS...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

AR
Special weather statement, Jul 29, 10:56 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 AM EDT FRI JUL 29 2011

NYZ004-291600-
WAYNE-
INCLUDING THE CITY OF...NEWARK
1056 AM EDT FRI JUL 29 2011

AS OF 1055AM...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORM
ACTIVITY IS MOVING ACROSS THE AREA LATE THIS MORNING. THESE STORMS
ARE PRODUCING VERY HEAVY RAIN...OCCASIONAL LIGHTNING AND RAINFALL
AMOUNTS NEAR AN INCH. THIS HEAVY RAINFALL WILL CREATE AREAS OF
POUNDING WATER ON ROADWAYS...AND COULD CAUSE LOCALIZED FLOODING OF
ROADS AND POOR DRAINAGE AREAS.

AR
Special weather statement, Jul 29, 12:21 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1221 PM EDT FRI JUL 29 2011

NYZ007-291830-
JEFFERSON-
INCLUDING THE CITY OF...WATERTOWN
1221 PM EDT FRI JUL 29 2011

AS OF 1215PM...SHOWERS WITH EMBEDDED THUNDERSTORM ACTIVITY WILL
CONTINUE TO TRACK EAST ACROSS JEFFERSON COUNTY. THESE STORMS
CONTAIN MODERATE TO HEAVY RAIN...OCCASIONAL LIGHTNING WITH RAINFALL
AMOUNTS OF AROUND AN INCH OR MORE. RAINFALL WILL CREATE AREAS OF
PONDING WATER ON ROADWAYS...AND COULD CAUSE LOCALIZED FLOODING OF
ROADS AND POOR DRAINAGE AREAS.

JM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:04 AM EDTSpecial Marine WarningBUF56 min
Jul 29, 3:16 AM EDTSpecial Weather StatementBUFCattaraugus44 min
Jul 29, 3:22 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie53 min
Jul 29, 4:16 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua24 min
Jul 29, 5:02 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua88 min
Jul 29, 5:46 AM EDTSpecial Weather StatementBUFErie74 min
Jul 29, 6:28 AM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua, Erie3 hr
Jul 29, 6:47 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus73 min
Jul 29, 10:27 AM EDTAreal Flood AdvisoryBUFGenesee, Monroe, Niagara, Orleans, Wayne3 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.